Hail, Archer
- When
- September 18, 2:55 PM CST
- Where
- Archer County, 7 mi NNW of Dundee
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 33.824, -98.947
Very slow moving thunderstorms developed over parts of western north Texas during the afternoon hours. Although the slow movement of the thunderstorms made the main threat heavy rain, brief nickel size hail fell north of Dundee in Archer County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Very slow moving thunderstorms developed over parts of western north Texas during the afternoon hours. Although the slow movement of the thunderstorms made the main threat heavy rain, brief nickel size hail fell north of Dundee in Archer County. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 18, 1:38 PM CST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 238 PM CDT TUE SEP 18 2007 .DISCUSSION... SHWRS/TSTMS CONT TO DEVELOP IN MOISTURE AXIS TODAY FROM SW TO NE ACROSS THE FA. MID/UPR LVL TROUGH WILL MOVE EAST ACROSS THE PLAINS THIS EVENING. INSTABILITY AXIS /2000-3500 CAPE ON LAPS ANALYSIS/ CONT TO DEVELOP ACROSS WESTERN PORTIONS OF FA SOUTHWARD INTO TEXAS THIS AFTN. SFC OBS ALSO SHOW SOME CONVERGENCE POSSIBLY DEVELOPING IN THE PANHANDLES. THIS CONVERGENCE... HEATING IN THE INSTABILITY SOUTH OF AREA... AND PORTIONS OF NORTHERN OK CLOSER TO THE FORCING OF THE TROUGH... MAY BE AREAS FOR ADDITIONAL DEVELOPMENT THIS AFTN/EVENING AFFECTING PORTIONS OF THE FA. SOME STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTN/EVENING. ACTIVITY IS EXPECTED TO DIMINISH SOME LATER TONIGHT. SHWRS/TSTMS WILL BE POSSIBLE AGAIN WEDNESDAY MAINLY DUE TO HEATING OF THE MOIST AIRMASS. THE REST OF THE WEEK INTO THE WEEKEND IS EXPECTED TO REMAIN DRY AS RIDGE BUILDS OVER THE REGION. MODELS SHOW CLOSED LOW DEVELOPING ALONG THE WESTERN U.S. COAST DURING THIS TIME FRAME. THE SYSTEM CURRENTLY OVER THE FLORIDA PENINSULA IS ALSO EXPECTED TO MOVE WEST INTO THE GULF OF MEXICO THIS WEEK AND FINALLY MOVE NORTH SOMEWHERE ACROSS THE TX OR LA COAST. MODELS CONT TO DIFFER FROM RUN TO RUN WITH THE POSITION WHERE THIS SYSTEM WILL MOVE NORTH BUT COULD PULL SOME TROPICAL MOISTURE INTO EASTERN PORTIONS OF THE CWA LATE THIS WEEKEND/EARLY NEXT WEEK. THE CLOSED LOW OVER THE WESTERN U.S. WILL EVENTUALLY OPEN UP INTO A TROUGH MOVING EAST ACROSS THE ROCKIES INTO THE CENTRAL U.S. MODELS SHOWING THIS TROUGH DRAGGING A FRONT INTO THE FA EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 67 88 68 89 / 40 20 20 10 HOBART OK 69 88 68 90 / 30 20 20 10 WICHITA FALLS TX 71 89 68 91 / 30 20 20 10 GAGE OK 64 88 67 90 / 20 20 20 10 PONCA CITY OK 68 84 67 88 / 50 20 20 10 DURANT OK 69 88 69 89 / 20 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 32/25
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT TUE SEP 18 2007
OKZ004>048-050>052-TXZ083>090-191200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT TUE SEP 18 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...A FEW
STORMS COULD BRIEFLY APPROACH SEVERE LEVELS THIS AFTERNOON ACROSS
WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS.
DISCUSSION...
AN UPPER LEVEL DISTURBANCE EXTENDING ACROSS EASTERN COLORADO AND
NORTHEAST NEW MEXICO AT MIDDAY WILL MOVE INTO THE CENTRAL PLAINS BY
THIS EVENING. THE SOUTHERN PART OF THIS SYSTEM WILL BRUSH ACROSS
MAINLY PORTIONS OF WESTERN AND NORTHERN OKLAHOMA. MEANWHILE... A
DEEP LAYER PLUME OF MOISTURE WILL REMAIN IN PLACE ACROSS MUCH OF
OKLAHOMA AND NORTH TEXAS. THE UPPER DISTURBANCE IS EXPECTED TO
CONTINUE TO INITIATE SHOWERS AND THUNDERSTORMS THIS AFTERNOON WHICH
WILL MOVE MAINLY ACROSS CENTRAL AND WESTERN OKLAHOMA AND PORTIONS OF
NORTH TEXAS. WITH THE LIKELIHOOD OF ONLY MODEST VALUES OF
INSTABILITY AND WIND SHEAR OCCURRING IN MOST AREAS... ORGANIZED
SEVERE WEATHER IS NOT EXPECTED. HOWEVER...AN ISOLATED STRONG WIND
GUST TO AROUND 50 MPH AND SMALL HAIL WILL BE POSSIBLE WITH A FEW
STORMS DURING THE AFTERNOON AND EVENING HOURS. THESE STRONGER STORMS
ARE EXPECTED TO BE MAINLY ACROSS WESTERN PARTS OF OKLAHOMA AND NORTH
TEXAS WHERE BETTER DAYTIME HEATING WILL LEAD TO SOMEWHAT HIGHER
INSTABILITIES.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY SEP 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.
OTHER HAZARDOUS WEATHER...
SOUTH WINDS OF 15 TO 25 MPH...WITH GUSTS TO AROUND 35 MPH WILL
AFFECT NORTHERN OKLAHOMA TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
AS THE MAIN UPPER-LEVEL STORM SYSTEM EXITS THE REGION ON
WEDNESDAY... SCATTERED SHOWERS AND WEAK ISOLATED THUNDERSTORMS MAY
LINGER THROUGH THE FIRST PART OF WEDNESDAY. THE NEXT CHANCE FOR
THUNDERSTORM ACTIVITY WILL BE EARLY NEXT WEEK ACROSS SOUTH-CENTRAL
AND SOUTHEAST OKLAHOMA... WHEN AN UPPER-LEVEL DISTURBANCE IS
FORECAST TO APPROACH THE AREA FROM THE SOUTHEAST. SEVERE WEATHER IS
NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
CJSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 135 PM CDT TUE SEP 18 2007 OKZ023-038-181900- CADDO OK-COMANCHE OK- 135 PM CDT TUE SEP 18 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN CADDO AND NORTHERN COMANCHE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF APACHE AT 135 PM CDT...MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND BRIEF WIND GUSTS TO NEAR 45 MPH WILL BE POSSIBLE WITH THIS STORM. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 235 PM CDT TUE SEP 18 2007 TXZ085-086-088-089-182000- WILBARGER TX-WICHITA TX-ARCHER TX-BAYLOR TX- 235 PM CDT TUE SEP 18 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...BAYLOR...WICHITA AND WILBARGER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF LAKE DIVERSION AT 235 PM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL... WINDS AROUND 40 MPH... AND BRIEF HEAVY RAIN ARE POSSIBLE. PEOPLE IN ARCHER...BAYLOR...WICHITA AND WILBARGER COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 308 PM CDT TUE SEP 18 2007 TXZ086-182030- WICHITA TX- 308 PM CDT TUE SEP 18 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST OF IOWA PARK AT 308 PM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL... WINDS AROUND 50 MPH... ALONG WITH VERY HEAVY RAINFALL ARE LIKELY. PEOPLE IN WICHITA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 320 PM CDT TUE SEP 18 2007 TXZ088-089-182030- ARCHER TX-BAYLOR TX- 320 PM CDT TUE SEP 18 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND BAYLOR COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF LAKE DIVERSION AT 320 PM CDT...MOVING NORTHEAST AT 20 MPH. SMALL HAIL... WINDS AROUND 50 MPH AND VERY HEAVY RAIN ARE LIKELY. PEOPLE IN ARCHER AND BAYLOR COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 328 PM CDT TUE SEP 18 2007 TXZ086-182045- WICHITA TX- 328 PM CDT TUE SEP 18 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST OF IOWA PARK AT 328 PM CDT...MOVING NORTHEAST AT 15 MPH. HAIL TO HALF-INCH DIAMETER IS LIKELY AS WELL AS VERY HEAVY RAINFALL. STORM INTENSITY MAY INCREASE. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 346 PM CDT TUE SEP 18 2007 TXZ086-182115- WICHITA TX- 346 PM CDT TUE SEP 18 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF IOWA PARK AT 346 PM CDT...MOVING NORTHEAST AT 20 MPH. HALF-INCH DIAMETER HAIL IS PROBABLE AND WIND GUSTS TO 50 MPH ARE POSSIBLE. VERY HEAVY RAINFALL WILL CAUSE SOME MINOR FLOODING. STORM INTENSITY MAY INCREASE. WR
The Altus AFB radar (KFDR), 60 km away, was scanning. The volume nearest the first event began at 20:55 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60656.